MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAGIC TORQUE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION MAGIC TORQUE; WIRE, GUIDE, CATHETER
Model Number 39815
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that core wire detachment occurred.The patient presented with peripheral artery disease (pad).A 035/180 (bx/1) magic torque guidewire was selected for use.Upon unpacking the device, the wire tip seemed to feel 'really floppy' in the words of the physician.The physician stated that "it's like the core of the wire and the outer layer of the wire are disconnected." the procedure was completed using alternate method or device.There were no patient complications reported.
 
Event or Problem Description
It was reported that core wire detachment occurred.The patient presented with peripheral artery disease (pad).A 035/180 (bx/1) magic torque guidewire was selected for use.Upon unpacking the device, the wire tip seemed to feel 'really floppy' in the words of the physician.The physician stated that "it's like the core of the wire and the outer layer of the wire are disconnected." the procedure was completed using alternate method or device.There were no patient complications reported.It was further reported that the guidewire was not detached and was not unravelled or come apart.The physician stated that the guidewire tip was just too floppy like in the core of the wire something may have been detached.
 
Additional Manufacturer Narrative
Device evaluated mfr.: unit returned with its original pouch batch overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device was carefully inspected and no issues had been noted.However, during tactile inspection it was noted an anomaly in the inner core wire and solder bald weld.All the outer diameter measurements are within the specifications as per the document.During x-ray inspections it was confirmed that the core wire was separated form the distal tip section.
 
Additional Manufacturer Narrative
Correction: g2 report source - removed foreign and distributor/importer updated b5: describe event or problem updated h6: added material deformation.
 
Event or Problem Description

Brand Name
MAGIC TORQUE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15184185
Report Number2124215-2022-29027
Device Sequence Number6390414
Product Code DQX
UDI-Device Identifier08714729741411
UDI-Public08714729741411
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model Number39815
Device Catalogue Number39815
Device Lot Number0029358425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/26/2022
09/07/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date08/19/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown